Hey there Sign in to join this conversationNew here? Join for free

im scared to take my acne tablets help!

This thread is sponsored by:
Announcements Posted on
    • Thread Starter
    • 0 followers
    Offline

    ReputationRep:
    Ok so i have acne its really bad all over my face back legs and but i know its discussing buts its true. It has caused me real depression not just saying it it has caused almost suicide but the doctor has now offered me anti biotics and I'm scared to take them but i want my acne gone i have to take 4 a day of oxytetracyline and i read the side effects and there are so many and I'm scared i can't I'm so scared of them if i take one i will just be scared looking for side effects and I'm just so confused help!
    • 5 followers
    Offline

    ReputationRep:
    The chances of you actually experiencing any side effects are minimal. On the label they have to list any possible side effect; so if one person has had a heart attack because of it they have to write that down, even though its a negligible risk to yourself. Your doctor will have weighed up the risks with the benefit and decided the benefits outweigh the risks. If you want to reduce your acne you need to give the drugs a chance, remember you can always stop taking them in the rare scenario that you do experience unwanted effects. If you are really panicking you can always go back to the doctor and ask them to talk through the risks with you.
    • 2 followers
    Offline

    ReputationRep:
    (Original post by AaronMusicLA)
    Ok so i have acne its really bad all over my face back legs and but i know its discussing buts its true. It has caused me real depression not just saying it it has caused almost suicide but the doctor has now offered me anti biotics and I'm scared to take them but i want my acne gone i have to take 4 a day of oxytetracyline and i read the side effects and there are so many and I'm scared i can't I'm so scared of them if i take one i will just be scared looking for side effects and I'm just so confused help!
    I was on Oxytetracycline from August last year until May this year. The only side effect I had was photosensitivity. All I can say is that it cleared up my skin nicely.

    Most, if not all medications have side effects..... And you'll find that most of the more serious side effects are rare otherwise they wouldn't even allow them to be used if the serious side effects were common.

    Start taking the course. And if you experience any of the symptoms the leaflet tells you to watch out for, stop taking the medication and go to your GP.
    • 1 follower
    Offline

    ReputationRep:
    Every single medication including paracetamol comes with an extra long list of potential side effects, although the chances of experiencing minor side effects is very slim and anything more serious even slimmer!

    As a future Dr, I can tell you a Dr would only prescribe you medication if any potential side effects were outweighed by benefits. Think of how much better your skin could potentially get and how much happier you would be!

    If you still feel really anxious, make another appointment with the GP and talk to them about it, so that they can reassure you.

    Good luck and I hope your skin starts to get better soon
    • 1 follower
    Offline

    ReputationRep:
    Those lists of side effects are all the side effects reported back to the BNF. So one 85 year old might have got a bit light headed 20 years ago, and if her GP returned the yellow slip it'd go on there. Most people never experience side effects with drugs but every single one comes with a list of at least a dozen possibilities.
    • 6 followers
    Offline

    ReputationRep:
    Im on oxytetracycline ad have been for about 6months now. I too, was worried about taking them to begin with, but as long as you follow the rule of either eating and taking the tablet two hours after food, or one hour before food. You'll be fine. Also, do not get pregnant on it- it causes major birth defects. I've had no experience of any side effects either, and once more my acne cleared up wonders with them


    This was posted from The Student Room's iPhone/iPad App
    • 2 followers
    Offline

    ReputationRep:
    Yeah like everyone has said, the side effects are just there because they have to warn you of every possibilty - your doctor must be sure the tablets are safe of he/she wouldn't have prescribed them. Just make sure that if you are taking antibiotics you finish the entire course even if the acne has cleared up before because it can make the problem a lot worse if you don't.
    • Thread Starter
    • 0 followers
    Offline

    ReputationRep:
    I just took the medication now I'm having a panic attack and want to throw it up I can't stand the side effects still I'm worried and I can't get over it
    • 0 followers
    Offline

    ReputationRep:
    The chances of these side effects are very slim, especially if you're otherwise healthy. My BC pills have a huuuuge list of potential side effects, I've been taking them for prob 2 years and I've had nothing. Hell, paracetamol and ibuprofen have a fair few potential side effects, but the majority of people are still fine on them
    • 4 followers
    Offline

    ReputationRep:
    You sound like you have an anxiety disorder of some kind.
    I was on those tablets and they worked amazingly, no side effects whatsoever.
    • 2 followers
    Offline

    ReputationRep:
    (Original post by AaronMusicLA)
    Ok so i have acne its really bad all over my face back legs and but i know its discussing buts its true. It has caused me real depression not just saying it it has caused almost suicide but the doctor has now offered me anti biotics and I'm scared to take them but i want my acne gone i have to take 4 a day of oxytetracyline and i read the side effects and there are so many and I'm scared i can't I'm so scared of them if i take one i will just be scared looking for side effects and I'm just so confused help!
    I've been prescribed the same medication, what sort of side effects are we talking?
    • 0 followers
    Offline

    ReputationRep:
    I take erythromycin! 2 in the morning and 2 at night there are loads of side effects and the only i have experienced is headache! and my skin looks much better after a few weeks!
    • Thread Starter
    • 0 followers
    Offline

    ReputationRep:
    Really? Iv been taking them for a day Iv been told they can stain your teeth for ever no whitening can whiten them becuase it's a deep stain that's another one of
    My worries
    • 0 followers
    Offline

    ReputationRep:
    I've been taking various acne tablets for about 3 years now and I've been fine. The side-effects aren't likely to happen, there is just a small risk.
    • Thread Starter
    • 0 followers
    Offline

    ReputationRep:
    Can I eat dairy with them
    • 6 followers
    Offline

    ReputationRep:
    The teeth damage is only if you have any baby teeth left, as the enamel is thinner. If you have all your adult teeth you will be fine.


    This was posted from The Student Room's iPhone/iPad App
    • 1 follower
    Offline

    ReputationRep:
    (Original post by AaronMusicLA)
    Ok so i have acne its really bad all over my face back legs and but i know its discussing buts its true. It has caused me real depression not just saying it it has caused almost suicide but the doctor has now offered me anti biotics and I'm scared to take them but i want my acne gone i have to take 4 a day of oxytetracyline and i read the side effects and there are so many and I'm scared i can't I'm so scared of them if i take one i will just be scared looking for side effects and I'm just so confused help!
    Unless you are under 12, pregnant or a lactating lady you shouldn't have any major side effects with oxytetracycline. Most of my patients do experience a certain degree of photosensitivity but weighing that up with the benefits they obtain from the treatment and after clear up, the rise in confidence in themselves is amazing. You shouldn't be afraid to give it a go. If you do feel that you are beginning to experience side-effects of this medication you can always visit a healthcare professional and stop its use. Good luck
    • 0 followers
    Offline

    ReputationRep:
    One of my friends took those tablets and the difference they made was unbelievable. Her acne has completely cleared up. She suffered no side effects either.
    • 0 followers
    Offline

    ReputationRep:
    Seriously don't worry about the side affects. If there was any real risk the drugs A) wouldn't be on the market and B) woudn't have been prescribed by your physician.
    • 0 followers
    Offline

    ReputationRep:
    i've been taking those for a long time now and i haven't had any side effects

Reply

Submit reply

Register

Thanks for posting! You just need to create an account in order to submit the post
  1. this can't be left blank
    that username has been taken, please choose another Forgotten your password?

    this is what you'll be called on TSR

  2. this can't be left blank
    this email is already registered. Forgotten your password?

    never shared and never spammed

  3. this can't be left blank

    6 characters or longer with both numbers and letters is safer

  4. this can't be left empty
    your full birthday is required
  1. By joining you agree to our Ts and Cs, privacy policy and site rules

  2. Slide the button to the right to create your account

    Slide to join now Processing…

Updated: August 5, 2012
New on TSR

What are your A-level predictions?

Join our AS and A2 results day chat thread

Article updates
Reputation gems:
You get these gems as you gain rep from other members for making good contributions and giving helpful advice.